Tornadoes · United States · Illinois · 2010
EF2 tornado, Putnam to Magnolia, Illinois, June 5, 2010
From Putnam to Magnolia, this EF2 tornado ran 8.0 miles across Putnam County on June 5, 2010, touching down at 8:10 PM CDT and reaching 880 yards wide. It killed nobody, and did $1.0 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- June 5, 2010
- Touchdown
- 8:10 PM CDT (01:10 UTC)
- Lifted
- 8:35 PM CDT (01:35 UTC)
- On the ground
- 25 minutes
- Path length
- 8.0 miles (12.9 km)
- Path width
- 880 yards (805 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- County
- Putnam County
- Touchdown point
- 41.129, -89.314
- Lift-off point
- 41.113, -89.162
- Record number
- 1006051910-02
What the Weather Service recorded
Strong to severe thunderstorms developed along a line extending from northeast Iowa into north central Missouri June 5th. Some tornadoes were spawned as the line moved toward and across the Mississippi River. Damaging winds and flooding rains also accompanied the stronger storms.
Between approximately 810 pm and 835 pm on June 5, an EF2 tornado moved across areas from about 2.75 miles east northeast of Henry, IL, through Magnolia, IL, into western La Salle County about 3 miles east of Magnolia, IL. Wind speeds were estimated to be 135 mph. The tornado touched down at the shore of Sawmill Lake with a width of about 0.5 miles. Numerous trees were snapped off and shredded, laying in scattered directions. Extensive tree damage and some structural damage was observed toward Taylor Rd. Along County Road 150 N and Highway 18 west of Magnolia, several farm outbuildings including a large barn and steel shed were destroyed. A 400 to 450 foot tall cell phone tower was completely destroyed. |In Magnolia, IL, the tornado caused extensive tree damage across the northern two thirds of town with minor damage to numerous residences. On the north side of town, the tornado ripped the roofs completely off of four structures. The tornado weakened to an EF0 rating as it approached and crossed into La Salle County, where the NWS Chicago Storm Survey Team indicated it lifted about 1.23 miles east of the county line just south of Highway 18.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:06 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the tornado touched down at Jun 5, 2:59 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 5, 2:59 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT SAT JUN 5 2010
.DISCUSSION...
SHORT TERM...TONIGHT AND SUNDAY...CONVECTIVE/CLOUD DEBRIS HANGING ON
INTO THE AFTERNOON ACRS THE LOCAL CWA MAKING MODERATE RISK SOMEWHAT
QUESTIONABLE. SCTRD ELEVATED SHOWERS ACRS THE CENTRAL CWA ATTM ALSO
ADDING TO THE UNCERTAINTY. BUT NICE CLEARING AND HEATING HOLE TO
THE LEE OF NORTH CENTRAL TO SOUTHWESTERN IA WAVE COMPLEX...COMBINED
WITH INCREASING PRESSURE FALLS OVER SOUTH CENTRAL IA A FOCAL POINT TO
WATCH FOR SUPER-CELLULAR DEVELOPMENT AFTER 21Z. CAPES QUICKLY GROWING
TO OVER 3K J/KG IN THIS REGION. THIS ACTIVITY SPAWNING IN THIS AREA
OF 60+ KT 0-6KM BULK SHEAR WOULD PROPAGATE IN A SVR MODE/LARGE
HAIL...LOCALIZED DOWNBURST WINDS AND A FEW TORNADOES/ACRS THE DVN/S
MODERATE RISK AREA ALONG AND SOUTH OF THE I80 CORRIDOR THROUGH 02Z.
THE OTHER AREA TO WATCH IS SOUTHERN EDGE OF ELEVATED PRECIP COMPLEX
ALONG AND NORTH OF THE IA/MN BORDER...AND MORE LIKELY SECONDARY
CONVECTION BAND TAKING OFF IN TRIPLE-POINT TYPE SCENARIO CURRENTLY IN
NORTHWEST IA. IF THIS ACTIVITY CONTINUES TO DEVELOP/AND IT WILL/...IT
WOULD TAKE AIM AT THE NORTH HALF OF THE DVN CWA. THUS WILL CONTINUE
TO PAINT THE ENTIRE CWA AT RISK OF SVR. WIDESPREAD PW IN-FEED AND
AIRMASS ALREADY IN PLACE OF 1.8+ PLUS CONTINUES TO PROMOTE VERY HEAVY
RAINFALL RATES OF ORGANIZED CONVECTION OF 2+ INCHES AN HOUR. THE
SOUTHERN THIRD OF THE DVN CWA CAN/T TAKE ANYMORE AND WILL BE QUICK TO
FLASH FLOOD WARN THIS EVENING IF CONVECTION LINES UP TO IMPACT THEM.
OTHER AREAS ALSO SUSCEPTIBLE TO FLASH FLOODING BUT NOT AS WIDESPREAD
GROUND SATURATION. FLASH FLOOD WATCH EXPANDED FOR THE ENTIRE CWA AND
UNTIL 03Z THIS EVENING STILL IN PLAY. NEW RAPID REFRESH SUGGESTS THE
TWO UPSTREAM CONVECTIVE AREAS CONGEALING ACRS THE WESTERN CWA AFTER
23Z INTO MORE OF SUPER-CELLULAR TRANSITION INTO MULTI-CELLULAR MODE
WITH EMBEDDED SVR AND VERY HEAVY RAIN. THIS COMPLEX WOULD THEN FEED
EAST-SOUTHEAST ACRS THE SOUTHEAST HALF TO THIRD OF THE DVN CWA
THROUGH 04Z THIS EVENING AND EXIT...PRODUCING A SVR THREAT MODE MORE
IN THE LINE OF DAMAGING WINDS AS IT DOES. WILL GO LIKELY POPS WITH
HEAVY RAIN AND SVR WORDING ALMOST THE ENTIRE CWA FOR 00Z-04Z...BUT
THEN CUT BACK POPS TO ALMOST NIL AFTER 06Z WITH SHOWERS AND STORMS
EXPECTED TO BE CLEAR OF THE CWA BY THEN.
SUNDAY...NORTHWEST FLOW DISTURBANCE SHOULD COMBINE WITH VERTICAL
UNSTABLE PROFILES/COOL AIR ALOFT TO PRODUCE SCTRD SHOWERS AND
POSSIBLY A STORM ACRS THE NORTHEAST THIRD OF THE CWA MIDDAY AND INTO
THE AFTERNOON. EXPECT WIDESPREAD HIGHS FROM 75 TO 80 EVEN WITH
PARTIAL INSOLATION. ..12..
.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
.SUNDAY NIGHT THROUGH THURSDAY...A QUASI ZONAL FLOW WILL CONTINUE
THROUGH THE FIRST PART OF THE EXTENDED FORECAST PERIOD WITH A BROAD
FAIRLY FLAT UPPER LEVEL RIDGE BUILDING OVER THE UPPER MIDWEST ON
MONDAY. THE ECMWF HAS BEEN PERSISTENT IN DEVELOPING ANOTHER
SIGNIFICANT RAIN EVENT ACROSS THE REGION MONDAY NIGHT THROUGH
TUESDAY NIGHT AS IT ADVECTS THE NEXT 500 MB SHORT WAVE AND VORT MAX
ACROSS THE REGION. THE 12Z NAM80 ALSO SHOWS THIS FEATURE. ADDITIONAL
HEAVY RAIN MONDAY NIGHT THROUGH TUESDAY COULD BRING THE THREAT OF
FLASH FLOODING AND POSSIBLE RIVER FLOODING TO THE REGION ONCE AGAIN.
THURSDAY CURRENTLY LOOKS TO BE MAINLY DRY AS HIGH PRESSURE OVER THE
NORTHERN GREAT LAKES MAKES FOR A FAIR WEATHER DAY.
.FRIDAY AND SATURDAY...BY THE END OF NEXT WEEK THE ECMWF/NAM DIG A
STRONG UPPER LEVEL CLOSED LOW TO NEAR NEVADA AND BUILD A LARGE UPPER
LEVEL RIDGE/HEAT DOME ACROSS THE EASTERN HALF OF THE UNITED STATES.
THIS PATTERN CHANGE PLACES THE MISSISSIPPI VALLEY INTO A SOUTHWEST
FLOW ALOFT AND AT THE SURFACE...WHICH WILL ADVECT VERY WARM AND
HUMID AIR FROM THE GULF COAST INTO THE REGION AND INCREASE OUR
CHANCES AGAIN FOR SHOWERS AND THUNDERSTORMS. ..KUHL..
&&
.AVIATION...
MVFR TO VFR LEVEL CU AND AC SCENARIO SHOULD DEGRADE TO INCOMING
STRONG TO SVR CONVECTION AT AL THE TERMINALS FROM 22Z ON THROUGH
02Z. THE BRL AND POSSIBLY THE MLI TERMINALS ARE MOST AT RISK OF LARGE
HAIL AND DAMAGING WINDS FROM EITHER STRONG STORMS DEVELOPING UPSTREAM
OR IN THE VCNTY. SOUTHWEST WINDS WILL BECOME VARIABLE FROM 00Z
THROUGH 03Z...BEFORE TRANSITION TO A NORTHERLY FETCH AFTER THE
CONVECTION EXITS AFTER 03Z-05Z THIS EVENING. EXPECT CIGS TO RAISE
TO VFR AFTER 04Z AS WELL. UNTIL THEN...A TURBULENT AVIATION
WINDOW IN LINE FOR ALL THE TERMINALS THIS EVENING. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR CLARK-
SCOTLAND.
&&
12/KUHLHazardous weather outlook, Jun 5, 11:02 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL...UPDATED 1102 AM CDT SAT JUN 5 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-060945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1102 AM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 80 THIS AFTERNOON AND EVENING...WITH A SLIGHT RISK TO THE NORTH. PARAMETERS ARE COMING TOGETHER FOR SEVERE WEATHER THIS AFTERNOON WITH POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND A FEW POSSIBLE TORNADOES. IN ADDITION...HEAVY RAINFALL OF AT LEAST SEVERAL INCHES IS EXPECTED WHERE STORMS MOVE OVER THE SAME AREA. THIS MAY CAUSE FLASH FLOODING AND MAY CAUSE RIVER FLOODING IN SOME AREAS. A WARM FRONT LIFTING NORTHWARD ACROSS THE REGION WILL TRIGGER WIDESPREAD THUNDERSTORMS TODAY. LOW PRESSURE WILL MOVE OUT OF COLORADO AND INTO THE REGION SENDING A COLD FRONT SWEEPING ACROSS THE OUTLOOK AREA BY TONIGHT. A STRONG UPPER AIR DISTURBANCE AND STRENGTHENING WINDS ALOFT WILL PROVIDE MODERATE TO STRONG DEEP LAYER SHEAR...RESULTING IN THE DEVELOPMENT OF SUPERCELLS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD THUNDERSTORMS ARE EXPECTED MONDAY NIGHT THROUGH TUESDAY NIGHT WITH ANOTHER MAJOR RAIN EVENT LIKELY. MORE THUNDERSTORMS ARE ALSO POSSIBLE NEXT FRIDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. HAASE/KUHL
In the hours before
Special weather statement, Jun 5, 5:14 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT SAT JUN 5 2010
IAZ040>042-051>053-052315-
BENTON-BUCHANAN-DELAWARE-DUBUQUE-JONES-LINN-
514 PM CDT SAT JUN 5 2010
...RAPIDLY MOVING STRONG TO SEVERE THUNDERSTORMS...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR JESUP...ALL THE WAY WEST TO
NEAR AMES IOWA...MOVING EAST AT 55 MPH.
* THE THUNDERSTORM WILL BE NEAR...
INDEPENDENCE AROUND 525 PM CDT...
WINTHROP AROUND 530 PM CDT...
MASONVILLE AROUND 540 PM CDT...
MANCHESTER AROUND 545 PM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...HEAVY RAIN...ARE
EXPECTED WITH THIS STORM. THESE STRONG STORMS MAY BECOME SEVERE AT
ANY TIME.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4267 9083 4206 9113 4207 9231 4229 9231
4230 9207 4264 9208 4265 9091 4268 9089
TIME...MOT...LOC 2211Z 268DEG 49KT 4248 9211
ERVINSpecial weather statement, Jun 5, 6:40 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT SAT JUN 5 2010
IAZ041-042-051>054-063>066-076-077-ILZ001-060045-
BENTON-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JO
DAVIESS-JOHNSON-JONES-KEOKUK-LINN-WASHINGTON-
640 PM CDT SAT JUN 5 2010
...STRONG THUNDERSTORMS DEVELOPING...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN A LINE FROM NEAR DUBUQUE...TO WILLIAMSBURG.
THIS LINE IS MOVING EAST TO SOUTHEAST...AROUND 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...HEAVY
RAIN...ARE EXPECTED WITH THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4151 9242 4151 9231 4197 9231 4261 9073
4260 9067 4251 9062 4251 9019 4247 8992
4115 9236 4116 9242
TIME...MOT...LOC 2338Z 285DEG 29KT 4225 9133
DLFLocal storm report, Jun 5, 7:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TORNADO N MAQUOKETA 42.07N 90.67W
06/05/2010 JACKSON IA LAW ENFORCEMENT
POSSIBLE TORNADO DAMAGE REPORTED NORTH OF MAQUOKETA. MORE
INFORMATION TO FOLLOW. TIME ESTIMATED.
&&
LEGROThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Davenport, (KDVN), 00:00Z
1.2 hours before the tornado, 119 km from the path. June 6, 2010.
- Mixed-layer CAPE
- 2295 J/kg
- Mixed-layer CIN
- -4 J/kg
- Surface CAPE
- 3065 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 19.2
- 0-3 km lapse rate
- 5.7 K/km
The surface observations
Lacon (C75), 17 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Lincoln radar (KILX), 108 km away, was scanning. The volume nearest the touchdown began at 01:11 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of June 5, 2010
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 5 | 1:46 PM EDT | EF0 | Richland, OH | 0.5 | 20 | $35,000 | ||
| June 5 | 2:30 PM EDT | EF1 | Orleans, VT | 2.1 | 83 | $25,000 | ||
| June 5 | 2:40 PM EDT | EF1 | Holmes, OH | 12.8 | 100 | $550,000 | ||
| June 5 | 4:14 PM EDT | EF0 | Coos, NH | 0.1 | 40 | |||
| June 5 | 5:19 PM EDT | EF1 | Oxford, ME | 4.2 | 300 | |||
| June 5 | 6:11 PM CDT | EF0 | Warren, IA | 1.1 | 30 | |||
| June 5 | 7:34 PM CDT | EF0 | Knox, IL | 0.1 | 10 | |||
| June 5 | 7:40 PM CDT | EF1 | Jackson, IA | 2.2 | 150 | 1 | $250,000 | |
| June 5 | 7:56 PM CDT | EF2 | Knox, IL | 5.7 | 50 | $420,000 | ||
| June 5 | 8:00 PM CDT | EF0 | Clinton, IA | 0.4 | 100 | |||
| June 5 | 8:04 PM CDT | EF2 | Peoria, IL | 2.1 | 50 | $85 million | ||
| June 5 | 8:10 PM CDT | EF1 | Peoria, IL | 4.9 | 100 | $85,000 | ||
| June 5 | 8:18 PM CDT | EF1 | Peoria, IL | 3.9 | 75 | $170,000 | ||
| June 5 | 8:28 PM CDT | EF0 | LaSalle, IL | 1.3 | 30 | $5,000 | ||
| June 5 | 8:32 PM CDT | EF0 | LaSalle, IL | 0.2 | 50 | |||
| June 5 | 8:32 PM CDT | EF0 | Peoria, IL | 2.0 | 100 | $100,000 | ||
| June 5 | 8:34 PM CDT | EF2 | Marshall, IL | 17.6 | 800 | 17 | $7.0 million | |
| June 5 | 8:50 PM CDT | EF0 | LaSalle, IL | 0.1 | 20 | |||
| June 5 | 8:51 PM CDT | EF2 | Tazewell, IL | 0.8 | 250 | $560,000 | ||
| June 5 | 8:53 PM CDT | EF2 | Woodford, IL | 2.3 | 250 | $70,000 | ||
| June 5 | 8:58 PM CDT | EF3 | Livingston, IL | 8.6 | 440 | $750,000 | ||
| June 5 | 9:12 PM CDT | EF2 | Livingston, IL | 6.0 | 300 | 1 | 13 | $3.0 million |
| June 5 | 9:16 PM CDT | EF0 | Livingston, IL | 2.4 | 20 | $100,000 | ||
| June 5 | 9:31 PM CDT | EF0 | Livingston, IL | 3.8 | 20 | $20,000 | ||
| June 5 | 10:38 PM EDT | EF2 | Fulton, OH | 7.2 | 700 | $500,000 | ||
| June 5 | 11:00 PM EDT | EF1 | Lucas, OH | 3.4 | 100 | $75,000 | ||
| June 5 | 10:02 PM CDT | EF1 | Kankakee, IL | 0.6 | 30 | $500,000 | ||
| June 5 | 10:08 PM CDT | EF0 | Livingston, IL | 0.4 | 50 | $2,000 | ||
| June 5 | 10:18 PM CDT | EF3 | Kankakee, IL | 7.8 | 175 | 1 | $600,000 | |
| June 5 | 10:19 PM CDT | EF1 | Kankakee, IL | 0.6 | 50 | $75,000 | ||
| June 5 | 11:20 PM EDT | EF4 | Millbury tornado, OH | 8.8 | 400 | 7 | 28 | $102 million |
| June 5 | 11:28 PM EDT | EF2 | Berrien, MI | 3.4 | 200 | $150,000 | ||
| June 5 | 11:36 PM EDT | EF1 | Berrien, MI | 1.4 | 100 | $100,000 | ||
| June 5 | 10:57 PM CDT | EF0 | Logan, IL | 5.9 | 300 | $80,000 | ||
| June 5 | 11:59 PM EDT | EF2 | Cass, MI | 2.7 | 200 | $100,000 | ||
| June 5 | 12:03 AM EDT | EF1 | Calhoun, MI | 1.6 | 300 | $2.0 million | ||
| June 5 | 11:06 PM CDT | EF0 | DeWitt, IL | 5.9 | 300 | $90,000 | ||
| June 5 | 12:32 AM EDT | EF2 | Saint Joseph, MI | 10.7 | 200 | $300,000 | ||
| June 5 | 1:03 AM EDT | EF1 | White, IN | 12.6 | 150 | 2 | $600,000 | |
| June 5 | 1:25 AM EDT | EF1 | Carroll, IN | 6.3 | 150 | 1 | $185,000 | |
| June 5 | 1:41 AM EDT | EF3 | Miami, IN | 7.5 | 250 | 1 | $875,000 | |
| June 5 | 1:48 AM EDT | EF1 | Lenawee, MI | 2.5 | 250 | $500,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.